Results 1 to 11 of 11
  1. #1
    Adriane Ball is offline Junior Member
    Join Date
    Jul 2010
    Posts
    25

    Default Imodium warning!!

    Im sure most of you know this already, but Im going to tell you again to be careful when using Imodium for your detox. I used it to help aleviate my symptoms (which it did) but Im an addict and made the stupid decision to take it each day. I guess I didnt change my thinking, I just wanted to feel better. And now Im having withdrawals from the imodium. I was starting to feel better and now Im sick all over again. I just substituted one addiction for another.

    I was taking about 12-18mgs a day for almost 20 days. When I stopped 2 days ago I got very sick again, all the detox symptoms came back.

    I just wanted to share what I am going thru, cause alot of addicts will abuse things that make them feel better, and thats what I did. The imodium took away the uncomfortable detox feelings, and I abused it. Now im paying the price.

    Be careful!

  2. #2
    Join Date
    Jun 2010
    Posts
    58

    Default Re: Imodium warning!!

    I did a Google seach and found some experiments using loperemide (Immodum) as a opiate detox and maintence aid. One such experiment found that addicts taking very high doses of their DOC were able to avoid most, if not all, of the acute withdrawal symptoms if they took high enough doses of Immodum--usually around 60mg per day or more.

    But as Adriane has pointed out in her post above, all you are doing is switching one addiction for another. And in those experiments that I found, most all of the addicts could not, or would not, taper the loperemide fearing the same withdrawal symptoms as their DOC. It seems that Immodum will just put you right back at square one.

  3. #3
    teecal24 is offline Member
    Join Date
    Jun 2010
    Location
    NY, NY
    Posts
    80

    Default Re: Imodium warning!!

    the only thing that makes this sound odd is that i read on this site the chemical that is in ammdium ad that is similar to a precursor of an opiate is lav?something or other? but it dosnt cross the blood brain barrier so im not 100 percent sure its the ad that is getting u??? could be ne thing else or maybe in the super high doses that ur using mite be it....i take 1 table a day..2mg....and been takin it for 55 days..since i started detox...hope i dont have ne similar experiences

  4. #4
    teecal24 is offline Member
    Join Date
    Jun 2010
    Location
    NY, NY
    Posts
    80

    Default Re: Imodium warning!!

    i still dont see how it can cross the blood brain barrier and research seem to support this if u google it but pple personal exp seem to be different......i also stoped imd ad like three days ago-----i tablet every 24 hours or so......and i did notice some funny side effects or maybe wds......got rls back...lil bit more feverish that normal.....hmmmmmmmmmmmmmmmm i do wonder.....maybe has something to do with the fact that there are opitate receptors in the gi tract and somehow it has a small effect......can u really trust the info the drug companies put out there as suboxone has really made me question it..........

  5. #5
    Join Date
    Jun 2010
    Posts
    58

    Default Re: Imodium warning!!

    It seems the higher the does you take of Imd Ad and the longer you take it, the more likely it will both control withdrawal symptoms and conversely, CONTRIBUTE to new withdrawal symptoms once you stop taking it. So take as little as possible for as short a time as possible because Imd Ad can become a problem as Adrienne found out. Also, at high doses, it seems Im AD CAN cross the blood brain barrier in small amounts but it is flshed out pretty quick

  6. #6
    Adriane Ball is offline Junior Member
    Join Date
    Jul 2010
    Posts
    25

    Default Re: Imodium warning!!

    Thanks for all the replies everyone. Im now struggling with the imodium. Never in my life did I think I would have to do this again. I used it thru my detox because it helped with the withdrawals, then I lowered my dose to only 2 or 3 tablets a day to control the diarrhea. When I stopped taking it the other day I went into withdrawals again. Im currently a fulltime student and couldnt take off more time for more detox so Im still taking 1 tablet a day. I plan on stoping over the weekend and dealing with it then.

    UGH this is annoying.

  7. #7
    jdude's Avatar
    jdude is offline Senior Member
    Join Date
    Mar 2007
    Location
    Foothills of SC
    Posts
    6,779

    Default Re: Imodium warning!!

    Try taking a look at your diet as well.
    You can't solve problems by using the same kind of thinking that caused them in the first place.

  8. #8
    teecal24 is offline Member
    Join Date
    Jun 2010
    Location
    NY, NY
    Posts
    80

    Default Re: Imodium warning!!

    adriane
    wow
    sorry to hear it.....find it so hard to belive but at same time i guess i honestly feel it too to a small degree and i only took 1 day.....
    feel so decieved..like i thoguht i was opiate free and now i find out ive stil been taking them....crazy
    -----as for u.....just do a wheen off them....you know the deal....3..2...1...lol
    wish u the best.....

  9. #9
    teecal24 is offline Member
    Join Date
    Jun 2010
    Location
    NY, NY
    Posts
    80

    Default Re: Imodium warning!!

    Ok I was wrong...lol...im man enough to admit it but because I had no idea how long it would take to detox off subs that when I thought I passed the benchmark and then read somewhere that AD had a substance that was able to be convered into opiates in yr stomach I thought I was detoxing from that. Ne ways I was wrong and would of died with Imodium AD ne ways......lol

  10. #10
    bolt is offline Senior Member
    Join Date
    Oct 2012
    Location
    East Coast USA
    Posts
    316

    Default Re: Imodium warning!!

    I had a similar experience with lopermaide (spelling) back when I was trying to kick I had found a youtube from some weird guy and he was swearing by it...Bottom line..if you are dope sick (opiates) it will make you feel better . If you are trying to get clean it will delay your detox time.. Sooner or later you will pay the price the lopermaide just delays it..I consider it a mistake to take it if you are trying to detox..just my 2 cents from my own personal journey. hope it helps !

  11. #11
    bolt is offline Senior Member
    Join Date
    Oct 2012
    Location
    East Coast USA
    Posts
    316

    Default Re: Imodium warning!!

    I had a similar experience with lopermaide (spelling) back when I was trying to kick I had found a youtube from some weird guy and he was swearing by it...Bottom line..if you are dope sick (opiates) it will make you feel better . If you are trying to get clean it will delay your detox time.. Sooner or later you will pay the price the lopermaide just delays it..I consider it a mistake to take it if you are trying to detox..just my 2 cents from my own personal journey. hope it helps !

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.